MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G05183
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device not yet received by manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the tip of a cope mandril wire guide "came loose" and separated from the mandril.The device was required for access to the femoral artery.The wire was not altered from its original condition prior to use.The separation occurred upon removal from the artery.No portion of the device was left in the body of the patient.The procedure was completed by using another of the same device.It is unknown if any resistance was encountered during insertion of the wire, or if the wire was removed through a needle or other instrument.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the tip of a cope mandril wire guide "came loose" and separated from the mandril.The device was required for access to the femoral artery.The wire was not altered from its original condition prior to use.The separation occurred upon removal from the artery.No portion of the device was left in the body of the patient.The procedure was completed by using another of the same device.It is unknown if any resistance was encountered during insertion of the wire, or if the wire was removed through a needle or other instrument.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), drawing, quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned for investigation.Upon visual examination there was elongation of the wire guide.The wire starts to unravel at approximately 57 cm measuring from the straight end of the wire guide.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review: this product is supplied with an instructions for use (ifu) pamphlet, t_mwg_rev0.Warnings: this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.Precautions: when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Instructions for use: 3.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool and advance the wire guide to the desired location.5.Standard wire guide techniques may now be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21459606
Report Number1820334-2025-00180
Device Sequence Number12703676
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)291213(10)16381533
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05183
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number16381533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown